# SDR 2009FA0000958

- Difficulty date: November 16, 2009
- Submitted: November 17, 2009
- Operation: General aviation
- Aircraft: N585CM
- Make and model: Cessna A185F
- Aircraft serial: 18504099
- Aircraft time: 1,480 hours, 100 cycles
- Engine: Cont IO550D
- Engine time: 211 hours, 100 cycles
- Propeller: Mcauly D3A34C401
- System (JASC): 5511 · Horizontal Stabilizer, Spar/Rib
- Part: Spar
- Part number: 0731026207310281
- Condition: Cracked
- Location: Zone 300
- Part time: 1,480 hours, 100 cycles
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

CRACKS WERE DETECTED BY VISUAL INSP ON THE VERT STAB AFT SPAR WHERE THE SPAR ATTACHES TO THE AFT TAIL CONE BULKHEAD AT STA FS230.187.  CRACKS PENETRATED THE VERT SPAR PN 0731026-2 AND DOUBLER 0731028-1, AT THE WEAK POINT AT THE BOTTOM WHERE THE SPAR IS REDUCED IN DIMENSION AND CUT OUT TO ALLOW CLEARANCE FOR THE ELEVATOR TORQUE TUBE AND PUSH ROD.  DAMAGED PARTS WERE DRILLED OUT, NEW SPAR PN 0731026-1,DOUBLER 0731027-1,DOUBLER 0731028-1 WERE ASSEMBLED AND INSTALLED.  MFG SERVICE KIT SK180-43 WAS INSTALLED TO STRENGTHEN THE ATTACH POINTS OF VERTICAL SPAR TO BULKHEAD BY ADDITION OF A DOUBLER ON THE BULKHEAD FWD SIDE AND ALSO THE ADDITION OF 4 STRUCTURAL SCREWS THROUGH BULKHEAD AND SPAR.  THE CRACKS WERE DISCOVERED BY AN FAA INSPECTOR DURING A VISUAL INSP.  AFTER DISASSEMBLY IT WAS DETERMINED THE CRACKS WERE VERY RECENT.  ACFT WAS ON FLOATS.
